We have detected that you are using an Ad Blocker. PracticeUpdate is free to end users but we rely on advertising to fund our site. Please consider supporting PracticeUpdate by whitelisting us in your ad blocker.
We have sent a message to the email address you have provided, . If this email is not correct, please update your settings with your correct address.
The email address you provided during registration, , does not appear to be valid. Please update your settings with a valid address before to continue using PracticeUpdate.
Welcome to PracticeUpdate! We hope you are enjoying access to a selection of our top-read and most recent articles. Please register today for a free account and gain full access to all of our expert-selected content.
You can find your saved items on your dashboard, in the "saved" tab.
You've recommended your first item
Your recommendations help us improve our content suggestions for you and other PracticeUpdate members.
You've subscribed to your first topic alert
What does that mean?
Each day, we'll check to see if new items have been published to the topics you're subscribed to, and we'll send you one email with all of the new items from that day.
We'll keep all topic alert notifications available on your dashboard for 30 days, to make sure you don't miss anything.
Lastly, whenever you have unread items in the topics you've subscribed to, the "Alerts" icon will light up in the main menu. Just click on the bell to see your five most-recent, unread notifications.
The authors review the cutaneous manifestations induced by the many medications currently being used to treat COVID-19, some of which may be unfamiliar to dermatologists. Most of the medications may induce an exanthematous drug eruption. This can be distinguished from the similar COVID-19–induced eruption that starts concomitantly with viral symptoms. Ribavirin may cause an eczematous drug eruption, while lopinavir/ritonavir (protease inhibitors used in HIV treatment) may cause painful leg edema beginning several weeks after treatment initiation. Imatinib may cause edema and pigmentary disorders in addition to a maculopapular rash. Table 1 includes the wide range of manifestations and their relative frequencies.
The range of cutaneous manifestations in COVID-19 is wide; drug reactions to the medications used to treat COVID-19 infection should also be included in the differential. It may be helpful for dermatologists to familiarize themselves with the cutaneous reactions caused by these medications.
– Margaret Hammond, MD
This abstract is available on the publisher's site.
The new coronavirus SARS-CoV-2 is associated with a wide variety of cutaneous manifestations. While new skin manifestations caused by COVID-19 are continuously being described, other cutaneous entities should also be considered in the differential diagnosis, including adverse cutaneous reactions to drugs used in the treatment of COVID-19 infections. The aim of this review is to provide dermatologists with an overview of the cutaneous side effects associated with the most frequently prescribed drugs in patients with COVID-19. The skin reactions of antimalarials (chloroquine and hydroxychloroquine), antivirals (lopinavir/ritonavir, ribavirin +/- interferon, oseltamivir, remdesivir, favipiravir and darunavir) and treatments for complications (imatinib, tocilizumab, anakinra, immunoglobulins, corticosteroids, colchicine and low molecular weight heparins) are analyzed. Information regarding possible skin reactions, their frequency, management and key points for differential diagnosis are presented.